Submit Manuscript  

Article Details


Mycophenolate Mofetil-induced Oral Ulcerations in a Kidney Transplant Recipient

[ Vol. 15 , Issue. 1 ]

Author(s):

Hanène Gaied*, Mohamed Mongi Bacha, Tasnim Mesbahi, Mondher Ounissi, Raja Aoudia, Mouna Jerbi, Mariem Jones, Mariem Ksantini, Soumaya Rammeh, Hafedh Hedri, Rim Goucha and Taieb Ben Abdallah   Pages 73 - 76 ( 4 )

Abstract:


Introduction: Mycophenolate Mofetil (MMF) is an immunosuppressive drug usually used in kidney transplants to prevent rejection. It has various adverse effects such as leucopenia, anemia, diarrhea but Mouth ulcers are rarely reported.

Method: We present a case report of MMF-induced mouth ulcers in an African patient.

Case Report: A 41-year-old African-male patient has painful oral ulcers which developed 5 months after kidney transplantation. The immunosuppressive maintenance regimen comprised Steroids, Tacrolimus and MMF.

Result: These ulcers were firstly related to a fungic or viral infection so the patient was prescribed Fluconazole and Aciclovir without any improvement. Then, Tacrolimus blood level was checked and it was in a therapeutic range. Finally, we decide to stop MMF and the ulcers healed quickly.

Discussion: Oral ulcers are frequently seen complications in immunosuppressant patient but are rarely described with MMF. These ulcers can become large and very painful and degrade patient's life quality. So when infections causes are excluded, we have to keep in mind that these ulcers can be a drug adverse effect.

Keywords:

Mycophenolate mofetil, tacrolimus, ulcers, fluconazole, drug adverse effect, leucopenia, anemia.

Affiliation:

Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Department of Internal Medicine A, Charles Nicolle Hospital, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis, Faculty of Medicine, University Tunis El Manar, Tunis

Graphical Abstract:



Read Full-Text article